Two weeks ago I started taking a regular multivitamin, vit B6 100mg, B3 250 timed released vit. , and turmeric caps. 400mg plus boron 3mg. Once a day. The last two nights I have awakened around 4am with a rapid heartbeat that lasts about 3 hours, I think I am taking too much, any help would be appreciated, I am not taking anything today, or until someone gets back to me. Thanks Pam
Replied by Tom
Replied by Francisca
Michelbach-le-bas, Alsace, France
Replied by Pam
Marlborough, Ct, Usa
Replied by Alexis
Replied by Pat
Posted by One Guy (New York City, NY) on 10/19/2009
This is a great site and I tried many of your suggestions. I started to get Palps after some stents were put in and I understand that often happens. Perhaps it was from a temporary med like Toprol, as some suggest..... However, here is what I recently added that seems to have worked... Palps seem gone 98% and that is with having a martini every other night.......
Magnesium Aspartate by Solaray - 400 mg one a day; Vitamin Shoppe Ubiquinol CoQ10 100 mg one a day; 3 Tablespoons of Lemon Juice in a glass of water ( Minute Maid 7.5 oz Frozen from concentrate - find it where the frozen veges are ) with 1/2 teaspoon of baking soda, every morning; and Pediatric Electrolyte (must be kept in the fridge after opened, so drink slowly, not to shock the heart to create a palp) unflavored from Walgreens 2-3- oz plain, every evening before going to sleep.
That's it so far, but this, for once, these seem to have worked. As we know, it might be temporary, or even a coincidence but I hope others will say if it works for them.
Posted by Zeliset (Ramsey, Nj) on 02/09/2010
i have tried several remedies for heart palpitations where my heart felt like it was beating out of my chest at 2 or 3 times the normal rate (like 170 beats/min)which has happened several times in my life.
the 1st time it happened, i was at rest in a coffee shop, and i just had coffee ice cream. my heart just started beating so fast and so strong, my body shook with each beat. this was the first time it happened to me, and i didn't understand what was going on, and i just let it take it's course and somehow it stopped.
the 2nd time was years later. i had gone running in the morning, had a cup of coffee (on an empty stomach) and then ran up the stairs and my heart went crazy again. i went and lay down on the couch right away and it stopped.
the 3rd time was again another several years later, i was just sitting in my house, tired after a long hard day spent in the sun, and my heart started racing again. no caffeine involved really, although i am sure i had caffine that day. i immediately went to lay down, but this time that didn't work. it was going strong, at almost 170 beats/min and this time for a full hour, and so i went to the ER.
at the ER, the connected me to the heart monitor, which was no fun by the way, everyone got to see me without a bra! they basically had to inject something in me intravenously that basically flat-lined me to reset my heart for a second and then all was back to normal. i went to see a cardiologist after that and he said, everything was normal. he said, the nerves in my heart have a path and sometimes, the signals along the path get directed wrong, like in a circular pattern, and it makes the heart beat extremely rapidly. he said since it's only happened to me a few times over the course of 10 years, i should just keep an eye on it and live a normal life. he told me a trick though... the ER also told me the same... when you're heart is racing like that, stick your head in a bucket of cold water (not a very appealing thing to do). another remedy... take a deep breath and pinch your nose shut, keep your mouth closed tight and act as if you're trying to breath out and like you're trying to push out poop at the same time. this creates a kind of pressure in your heart/lung area and can reset your heart as well. i've done it once when it happened again, the breathing trick, not the bucket of ice trick and it worked. but i did this like as soon as i felt my heart start to skip into the rapid beating. i think if i were to wait a few more seconds it wouldn't have worked.
the last time i remember having a rapid heart rate attack was while i was driving. my heart started racing away again, seemingly out of nowhere. it was early in the morning and i was on my way to do a project and i was a little nervous about it. so what am i to do? i'm driving on a highway, so i pulled over the nearest exit and parked at a restaurant. i reclined my seat all the way back and lifted my legs way above my neck, as if i were doing a yoga position where you lie down and lift your legs above your head and let them rest behind your head on the floor. once i did that, my heart rate went back to normal.
i don't know what all this really is about, and since my doctor said my heart was normal, it seems that stress, lack of sleep, overworking your body, etc, has caused me to experience this, as well as drinking caffine in certain situations.
i also have tried prayer and meditations to relax me and it has helped as well. one interesting thing to note is that my grandmother had the same symptoms, so it could be genetic. but she was in a foreign country and had limited access to medical care and unfortunately she died of heart failure in her early 40s. she had been sick for a very long time, and i am very healthy, aside from the few rapid heart rate attacks i've had. so i hope this helps some of you. it's comforting to know though i'm not the only one out there with this problem.
EC: Fantastic info, thank you!
Replied by Donna
Drexel Hill, Pa
Replied by Katie
Replied by Candy
Fort Madison, Ia
Replied by Fred
Replied by James
Replied by Linda
Raymond, Washington, United States
Posted by June (Michigan, US) on 06/30/2014
For heart irregularities, check your thyroid! Had this for years.. Now I take two drops of potassium iodide (which is clear) plus a tiny bit of pig thyroid from nutri meds and adrenals. I am cured.
Posted by James (Seattle, Washington) on 06/26/2007
Lugol's iodine caused my heart to palpitate (and not in a good way; the bad way). So I thought no more Lugol's. I felt bad because I read the health benefits on this site and others and I could not take even one drop. Then while researching fatty acid metabolism I found that you use a lot of vitamin B-1, B-6 and B-12. All the of these B's have heart palpitations as a sign of their deficiencies. So I took all three. Now I can take Lugol's. Yeah!
Also selenium and zinc deficiencies can cause heart palpitations. So if you can't take iodine because of the heart quivers you might have a deficiency you need to correct first.
Replied by Kristy
Lansing, Michigan Usa
Replied by Bill
San Fernando, San Fernando, Philippines
Replied by Madeline
Replied by Kc
Charlotte, Nc, Usa
Replied by Citygirl27
Richardson, Tx, Usa